MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC PI PICC G4 STYLET: 2L 5FR X 55CM W BP; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC PI PICC G4 STYLET: 2L 5FR X 55CM W BP; CATHETER INTRAVASCULAR THERAPE
Catalog Number DLX-35552-VPSB
Medical Device Problem Codes Product Quality Problem (1506); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "picc was placed and 2 days later it was kinked in multiple places.A new picc was needed to be placed.The therapy was delayed, interrupted.The account is saying the picc is too soft." there was no reported patient harm or consequence.
 
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided one photo for analysis.The complaint of a kinked catheter was able to be confirmed by the photo.The photo highlighted two kinked locations on the catheter extrusion, one of which was directly adjacent to the juncture hub.However, a complete visual inspection to evaluate the cause of the damage could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the customer report of a kinked catheter was confirmed by visual inspection of the customer supplied photo.The image shows a catheter with a kink in the body located adjacent to the juncture hub, however, full complaint verification testing to evaluate the cause of the damage could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that: "picc was placed and 2 days later it was kinked in multiple places.A new picc was needed to be placed.The therapy was delayed, interrupted.The account is saying the picc is too soft." there was no reported patient harm or consequence.Associated complaints 9680794-2024-00911 and 9680794-2024-00811.

Brand Name
PI PICC G4 STYLET: 2L 5FR X 55CM W BP
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20083746
Report Number9680794-2024-00811
Device Sequence Number20749191
Product Code LJS
UDI-Device Identifier10801902208672
UDI-Public(01)10801902208672(11)240426(17)250930(10)33F24B0767(21)
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121941
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue NumberDLX-35552-VPSB
Device Lot Number33F24B0767
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown